Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 40, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 19, 2005, 10:04 AM MDT for Kane County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 10:04 AM MDT (16:04 UTC)
- Expired
- Aug 19, 2005, 1:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 89 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 12:00 PM MDT | FLASH FLOOD | 13 W Big Water, UT | ROAD TO WHITEHOUSE CAMPGROUND WASHED OUT BY TRIBUTARY TO THE PARIA RIVER. LOCATED OFF OF ROUTE 89. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 191609 FFWSLC UTC025-191900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1004 AM MDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL KANE COUNTY IN UTAH * UNTIL 100 PM MDT * AT 1001 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF KANE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. THIS WARNING IS PRIMARILY FOR SLOT CANYONS IN SOUTH CENTRAL KANE COUNTY INCLUDING LICK...WILLIS...WIRE PASS...BUCKSKIN GULCH AND WHITE HOUSE AND OTHER TRIBUTARIES TO THE PARIA RIVER. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3700 11232 3700 11161 3734 11162 3733 11232 $$ WILENSKY/MCINERNEY
1 follow-up statement
000 WGUS75 KSLC 191808 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1159 AM MDT FRI AUG 19 2005 UTC025-191900- KANE UT- 1159 AM MDT FRI AUG 19 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 PM MDT FOR CENTRAL KANE COUNTY... AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE INTENSE RAINFALL OVER THE WARNING AREA. THE MOST INTENT RAINFALL HAS MOVED OUT OF THE CENTRAL KANE COUNTY AREA...HOWEVER...ADDITIONAL RAINFALL IS EXPECTED AND WILL CONTRIBUTE TO THE HIGH FLOWS. FLOOD WATERS ARE EXPECTED TO CONTINUE THROUGH THE LOWER PARIA RIVER SYSTEM UNTIL LATER THIS AFTERNOON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3700 11232 3700 11161 3734 11162 3733 11232 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:20 AM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 19, 3:20 AM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 AM MDT FRI AUG 19 2005 .SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN UTAH THIS AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND RESULTING IN A GRADUAL WARMING TREND. && .DISCUSSION...EARLY MORNING WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS SHOW MEAN LONGWAVE TROUGH...ANCHORED AROUND UPPER LOW CENTERED OVER SASKATCHEWAN...GRADUALLY TRANSLATING EASTWARD AWAY FROM THE REGION WITH TRAILING MID LEVEL TROUGH AXIS EXTENDING BACK INTO NORTHERN NV. 700MB BAROCLINIC ZONE REMAINS IN PLACE ACROSS NORTHERN UT WITH ASSOCIATED SURFACE TROUGH/WIND SHIFT ROUGHLY ALONG A VERNAL TO NEPHI LINE. RESIDUAL MOISTURE MAY ALLOW FOR A FEW SHOWERS/THUNDERSTORMS TO DEVELOP IN THE VICINITY OF THIS RESIDUAL BOUNDARY THIS AFTERNOON AND EVENING. MEANWHILE CLOSED CIRCULATION WHICH WAS OFF CA COAST YESTERDAY CONTINUES TO SHEAR EAST TOWARDS THE LOWER CO RIVER VALLEY. THIS FEATURE WILL CONTINUE TO TRANSLATE EASTWARD TODAY AND WILL LIKELY INDUCE SCATTERED CONVECTION ACROSS SOUTHERN UT THIS AFTERNOON. HOWEVER MOISTURE WILL REMAIN LIMITED OVER THIS AREA AS GOES PW IMAGERY CONTINUES TO SHOW VALUES LESS THAN .5 INCHES ACROSS SOUTHERN UT...WITH DEEPER MOISTURE REMAINING FURTHER SOUTH OVER CENTRAL/SOUTHERN AZ. AS MEAN TROUGH POSITION CONTINUES TO TRANSLATE EASTWARD TOWARDS THE GREAT LAKES REGION...MID/UPPER RIDGE CURRENTLY ALONG PACIFIC COAST IS PROGGED TO BUILD/AMPLIFY ACROSS THE REGION OVER THE WEEKEND. THIS WILL ALLOW FOR A WARMING TREND THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK ACROSS THE FORECAST AREA. HOWEVER GFS/NAM INDICATE MOISTURE WILL REMAIN SOMEWHAT LIMITED ACROSS THE FORECAST AREA THROUGH THE WEEKEND (PW VALUES GENERALLY BELOW .75 INCHES) BUT SUFFICIENT FOR AFTERNOON/EVENING CONVECTION PRIMARILY OVER HIGHER TERRAIN. ANOTHER TROUGH IS FORECAST TO DEVELOP OVER THE PACIFIC NORTHWEST MONDAY INTO TUESDAY...WHICH MAY IMPACT NORTHERN UT WITH SLIGHTLY COOLER TEMPS BY MIDWEEK. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 19, 6:05 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 AM MDT FRI AUG 19 2005 UTZ001>021-WYZ021-201200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 605 AM MDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF UTAH AND FAR SOUTHWESTERN WYOMING THIS AFTERNOON AND EVENING...WITH ISOLATED STORMS POSSIBLE OVER THE LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS THROUGH TUESDAY...WITH ISOLATED STORMS AFFECTING ADJACENT VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:37 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 19, 1:32 PM MDT | Flash Flood Warning | SLC | Washington | 6 hr |
| Aug 19, 5:56 PM MDT | Flash Flood Warning | SLC | Washington | 109 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.